# SDR 2024FA0000067

- Difficulty date: December 16, 2023
- Submitted: January 19, 2024
- Operation: General aviation
- Aircraft: N3233J
- Make and model: Beech A36
- Aircraft serial: E3233
- Aircraft time: 1,793 hours
- System (JASC): 2720 · Rudder Control System
- Part: Servo
- Part number: 065001790600
- Part serial: 3996
- Condition: Binding
- Location: Rear Fuselage
- Part time: 1,791 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RUDDER SYSTEM WAS BINDING, AND NOISE WAS HEARD FROM REAR FUSELAGE LOCATION AFTER ENGINE SHUT DOWN WHILE RUDDER PEDALS WERE MOVED.  FAULT ISOLATED TO KS271C YAW SERVO.  THE YAW SERVO WAS REMOVED FROM SERVO CAPSTAN ASSEMBLY, AND CONTROLS WERE FREE.  MADE TRIP TO KRUE FOR INSPECTION AND DOCUMENTATION OF SERVO FAILURE.  PERFORMED VISUAL INSPECTION OF THE BENDIX/KING KS271C PRIMARY YAW SERVO, P/N 065-00179-0600, S/N 3996 (MODS 1,2,5), FOUND THE PINNON GEAR LOCATED IN THE YAW SERVO FRONT PLATE ASSEMBLY HAD EXCESSIVE END PLAY, THE PINNON GEAR WAS BINDING DURING ROTATION, AND THE BALL BEARING ASSEMBLY LOCATED DIRECTLY BELOW THE PINNON GEAR IN THE SERVO FRONT PLATE ASSEMBLY HAD COMPLETELY FAILED.  REMOVED THE SERVO DUST COVER, PERFORMED VISUAL INSPECTION OF SERVO MOTOR ASSEMBLY, FOUND EXCESSIVE CARBON CONTAMINATION LOCATED ON SERVO FRONT PLATE ASSEMBLY AND SERVO SUB PLATE ASSEMBLY DUE TO SERVO BRUSH WEAR, AND FOUND THE ATTACHING HARDWARE SECURING THE SERVO MOTOR ASSEMBLY WAS LOOSE.
